Howard University

Dr. Paul Bezandry, Interim Chair
Howard University
College of Arts and Sciences
Department of Mathematics
204 Academic Support Building B
Washington, DC 20059
(202) 806-6830

Faculty
Faculty Office Hours

Neil Hindman, Ph.D.
Professor Emeritus

Address
Department of Mathematics
Howard University 
Washington DC 20059

Office
Annex III Room 214
ph: 202-806-5927

e-mail: nhindman@howard.edu or nhindman@aol.com
personal web site: Click Here

Education
Ph. D. (1969) Wesleyan University

Research Area: Topological Semigroups

I study the algebraic structure of the Stone-Cech compactification of a discrete semigroup and its applications to Ramsey Theory. The latter field is a branch of combinatorics which deals with structures that are guaranteed to be present in one cell of a finite partition of specified sets, or often in any suitably large subset thereof.

Recent Publications

    (With S. Burns) Quasi-central sets and their dynamical characterization Topology Proceedings 31 (2007), 445-455.

    (With V. Bergelson, M. Beiglbock, and D. Strauss) Some new results in multiplicative and additive Ramsey Theory Trans. Amer. Math. Soc. 360 (2008), 819-847.

    (With T. Carlson, J. McLeod, and D. Strauss) Almost disjoint large subsets of semigroups Topology and its Applications 155 (2008), 433-444.

    (With C. Adams and D. Strauss) Largeness of the set of finite products in a semigroup Semigroup Forum 76 (2008), 276-296.

    (With D. De and D. Strauss) A new and stronger Central Sets Theorem Fundamenta Mathematicae 199 (2008), 155-175.

    (With D. Strauss) Bases for commutative semigroups and groups Math. Proc. Cambr. Phil. Soc. 145 (2008), 579-586.

    (With S. Ferri and D. Strauss) Digital representation of semigroups and groups Semigroup Forum 77 (2008), 36-63.

    (With D. De and D. Strauss) Sets central with respect to certain subsemigroups of beta S_d Topology Proceedings 33 (2009), 55-79.

    (With D. De) Image partition regularity near zero Discrete Mathematics 309 (2009), 3219-3232

    Small sets satisfying the Central Sets Theorem in Combinatorial Number Theory, B. Landman, M. Nathanson, J. Nesetril, R. Nowakowski, C. Pomerance, and A. Robertson, editors, deGruyter, Berlin, 2009, 57-64. (This paper will also appear in Integers.)

      Department of MathematicsCollege of Arts and Sciences